Flash Flood, Logan
- When
- May 16, 7:30 AM EST
- Where
- Logan County, Belle Center
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
Two roads closed by high water
10 flash flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 16, 2:41 AM EST, 4 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 341 AM EDT WED MAY 16 2001 LATEST SFC ANALYSIS INDICATED LOW PRESSURE OVER WI WITH A WARM FRONT EXTENDING SEWD INTO SWRN OH AND NERN KY. SHRA/TSRA CONTINUE TO DEVELOP TO THE NE OF THIS BOUNDARY. RAINFALL AMOUNTS HAVE BEEN GENEROUS BUT NOT EXCESSIVE. XPCT CONVECTIVE ACTIVITY TO WEAKEN DURING THE MORNING HOURS AS THE ELEVATED CONVERGENCE WEAKENS. SOME ACTIVITY WL CONTINUE ACROSS THE NRN MIAMI VALLEY AND VC CMH THIS AM BUT XPCT REST OF FA TO BE DRY UNTIL PEAK HEATING. WARM FRONT WL PUSH NEWD BUT STILL MAY NOT MAKE IT PAST KCMH DUE TO BLOCKING ALONG THE NE COAST. MODERATE INSTABILITY WL DEVELOP DURING THE PM HOURS AND SHOULD LEAD TO TSRA DEVELOPMENT IN THE PM. WL PLAY PERSISTENCE AND KEEP THE HIGHEST POPS WHERE IT HAS RAINED THE LAST 2 DAYS. SFC DEWPOINTS AND CONVERGENCE SHOULD BE MAXIMIZED NE OF CVG AREA. AM TEMPTED TO LEAVE CVG AREA DRY TODAY BUT PRESENCE OF WK CDFNT COULD LEAD TO THE BREAKING OF THE CAP THERE. WL CARRY A LOW CHANCE POP. WL NOT MENTION SVR TODAY IN ZONES. SETUP IS SIMILAR TO YESTERDAY BUT LLVL CONVERGENCE SHOULD BE WEAKER. WL CONTINUE THE MENTION OF SHRA/TSRA TONIGHT AS CDFNT DROPS THROUGH FA. MODELS TRY TO DRY OUT AREA ON THU SO WL GO DRY. WL CARRY CHC SHRA/TSRA THU NIGHT AND FRI. HIGHS TODAY SHOULD BE VERY SIMILAR TO YESTERDAY SO WL MAKE SOME TWEEKS TO GUIDANCE. .ILN...NONE. WILKINSON
INZ050-KYZ100-OHZ026-034-035-042>046-051>056-060>065-071>074-080>082- 088-161600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 603 AM EDT WED MAY 16 2001 ...SEVERE THUNDERSTORMS POSSIBLE TODAY... A WARM FRONT WILL EXTEND FROM MICHIGAN INTO CENTRAL OHIO TODAY. THIS FRONT WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. BY THIS AFTERNOON...THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE WHICH COULD LEAD TO SOME OF THE STORMS BECOMING SEVERE. THE MAIN THREAT FROM THE STORMS WOULD BE LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. WILKINSON
The national radar mosaic for the moment the first event began.
10 flash flood, 1 lightning. Local standard time, as filed.
Two roads closed by high water
Roads flooded
Roads flooded
High water on roadways. Water overflowing storm sewers in the city of London.
Roads flooded
Significant damage to a house caused by a lightning strike.
Hargus Creek flooded and out of its banks. The Court on the Creek trailer park was evacuated. Some low lying roads had high water.
High water on roads
Roads flooded
Numerous roads flooded
Roads flooded
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249234, 5249233, 5249230, 5249231, 5249232, 5249240, 5249238, 5249235, 5249237, 5249239, 5249236.